Alert archive / Arizona / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 128, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Aug 15, 2021, 11:01 PM MST for Yavapai County, Arizona. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2021, 11:01 PM MST (06:01 UTC)
- Expired
- Aug 15, 2021, 11:30 PM MST
- In force
- 29 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 158 km from the middle of the area, began a volume at 06:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 6.0 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 754 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1796 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
214 WUUS55 KFGZ 160601 SVRFGZ AZC025-160630- /O.NEW.KFGZ.SV.W.0128.210816T0601Z-210816T0630Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Flagstaff AZ 1101 PM MST Sun Aug 15 2021 The National Weather Service in Flagstaff has issued a * Severe Thunderstorm Warning for... Yavapai County in west central Arizona... * Until 1130 PM MST. * At 1100 PM MST, a severe thunderstorm was located 19 miles west of Paulden, or 24 miles northwest of Chino Valley, moving southwest at 30 mph. HAZARD...Quarter size hail and 50 mph winds. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * Locations impacted include... Walnut Creek Ranger Station. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3506 11289 3498 11268 3469 11281 3483 11312 TIME...MOT...LOC 0600Z 027DEG 28KT 3496 11281 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...1.00 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...<50 MPH $$ McCollum
1 follow-up statement
414
WWUS55 KFGZ 160625
SVSFGZ
Severe Weather Statement
National Weather Service Flagstaff AZ
1125 PM MST Sun Aug 15 2021
AZC025-160635-
/O.EXP.KFGZ.SV.W.0128.000000T0000Z-210816T0630Z/
Yavapai-
1125 PM MST Sun Aug 15 2021
...THE SEVERE THUNDERSTORM WARNING FOR YAVAPAI COUNTY WILL EXPIRE AT
1130 PM MST...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small hail
and gusty winds are still possible with this thunderstorm.
LAT...LON 3506 11289 3498 11268 3469 11281 3483 11312
TIME...MOT...LOC 0625Z 027DEG 28KT 3480 11291
$$
ETWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 9:00 PM MST, 2 hours 1 minute earlier.
Area forecast discussion, Aug 15, 9:00 PM MST, 2 hours 1 minute before
Area Forecast Discussion National Weather Service Flagstaff AZ 900 PM MST Sun Aug 15 2021 .SYNOPSIS...Scattered thunderstorms will continue each day through Monday, with the best coverage along and south of the Mogollon Rim where a few strong to severe storms are possible. Expect more widespread showers and storms and cooler temperatures by mid next week before a drying trend arrives toward the end of the week. && .UPDATE...Strong thunderstorms are still ongoing this evening near I-40 at Bellemont and Parks along with areas in northern and central Gila County. Flash flooding, hail, gusty winds, and frequent lightning are being observed. Be sure to never attempt to cross flooded roadways and head indoors if there is a thunderstorm near you. These storms are producing dangerous cloud to ground lightning. Showers and thunderstorms will continue through midnight. Isolated showers and storms will continue overnight but coverage will decrease over the next 3-4 hours. Updates were made to precipitation chances to fit current radar trends. Otherwise, no major forecast updates are expected this evening. && .PREV DISCUSSION /248 PM MST/...Thunderstorms have developed early this afternoon over the higher terrain of Coconino County as well as the Black Mesa and Chuska Mountains region. A few of the storms have been severe with hail to 1" indicated by radar. Storm motion is toward the southwest. As the storms over Coconino County move into an area of even higher instability and increased wind shear over Yavapai County, there will be a threat for additional severe weather and an isolated flood threat through mid evening. The storms over Navajo Nation should push southwestward toward Winslow and the I-40 corridor over the next few hours, as well as the White Mountains region. For Monday - the mid level steering flow turns more northerly as the high pressure center shifts over central California. Moisture remains plentiful along and south of the Mogollon Rim. Model data has been consistent indicating a disturbance rotating southward from UT/CO into Arizona during the afternoon. Several of the hi- res models show a couple of lines of thunderstorms moving south across areas from the Mogollon Rim/White Mtns into Yavapai and Gila counties during the late afternoon and evening. With a very moist and unstable environment in place, there will be a threat of severe thunderstorms and localized flash flooding in these areas and this is reflected in both the SPC and WPC outlooks for severe weather and excessive rainfall. Tuesday and Wednesday - a trough dipping down into the northwest US will turn the steering flow from the west and eventually southwest. Moisture should flow farther north and give areas along and north of the Mogollon Rim higher storm chances and keep them a bit lower for Yavapai especially by Wednesday. The risk of localized flash flooding and a few strong storms will persist. Thursday into next weekend - looking like at least a brief period of drier conditions following the trough passage. Chance of storms lingers Thursday but isolated at best by Friday and beyond. A gradual warming trend but only back to near normal. && .AVIATION...For the 06Z package...Look for mainly VFR conditions over the next 24 hours. Thunderstorms continue west of a line from KGCN to KFLG. Locally heavy rain and wind gusts to 40 kts possible near any storms. Otherwise, generally light winds. Another round of thunderstorms is expected to develop after 19Z Monday. Coverage of storms should increase from Sunday with some storms along/south of a KFLG-KSJN line possibly severe, with hail and wind gusts 40+ kts. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Shower and thunderstorm coverage is expected to increase Monday and Tuesday. Localized flash flooding and very gusty outflow winds are the main hazards. Winds outside storms will be light, with temperatures cooling slightly on Tuesday. Wednesday through Friday...Chances for showers and thunderstorms remain high on Wednesday, with a gradual downturn by Friday. Temperatures are expected to be slightly below normal. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...ET AVIATION...ET FIRE WEATHER...JJ For Northern Arizona weather information visit weather.gov/flagstaff
In the hours before
Local storm report, Aug 15, 6:43 PM MST, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
643 PM MST SUN AUG 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 2 WSW NUTRIOSO 33.95N 109.25W
08/15/2021 E0.70 INCH APACHE AZ PUBLIC
SPOTTER REPORTS DIME SIZE HAIL.
&&
ETThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 5:29 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Navajo | 31 min |
| Aug 15, 5:47 PM MST | Severe Thunderstorm Warning | FGZ | Apache | 18 min |
| Aug 15, 6:17 PM MST | Severe Thunderstorm Warning | FGZ | Apache | 12 min |
| Aug 15, 6:54 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 36 min |
| Aug 15, 7:46 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 29 min |
| Aug 15, 7:53 PM MST | Severe Thunderstorm Warning | FGZ | Navajo | 26 min |
| Aug 15, 8:17 PM MST | Flash Flood Warning | FGZ | Coconino | 3 hr |
| Aug 15, 8:29 PM MST | Severe Thunderstorm Warning | FGZ | Gila | 31 min |
| Aug 15, 10:27 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 33 min |
| Aug 15, 11:06 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 24 min |
| Aug 15, 11:27 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 21 min |
| Aug 15, 11:50 PM MST | Special Weather Statement | FGZ | Yavapai | 25 min |
| Aug 16, 12:08 AM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 37 min |
| Aug 16, 12:40 AM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 35 min |
| Aug 16, 1:00 AM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 45 min |
| Aug 16, 11:55 AM MST | Special Weather Statement | FGZ | Apache | 35 min |
| Aug 16, 1:30 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 45 min |
| Aug 16, 1:38 PM MST | Severe Thunderstorm Warning | FGZ | Navajo | 52 min |
| Aug 16, 1:47 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 43 min |
| Aug 16, 2:09 PM MST | Flash Flood Warning | FGZ | Navajo | 3 hr |
| Aug 16, 2:16 PM MST | Flash Flood Warning | FGZ | Coconino | 3 hr |
| Aug 16, 2:25 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 50 min |
| Aug 16, 2:27 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Navajo | 33 min |
| Aug 16, 2:30 PM MST | Severe Thunderstorm Warning | FGZ | Apache, Navajo | 45 min |
| Aug 16, 2:38 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Gila, Navajo | 37 min |
| Aug 16, 2:41 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 34 min |
| Aug 16, 3:06 PM MST | Severe Thunderstorm Warning | FGZ | Apache, Navajo | 22 min |
| Aug 16, 3:10 PM MST | Flash Flood Warning | FGZ | Apache | 3 hr |
| Aug 16, 3:39 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Gila | 36 min |
| Aug 16, 3:57 PM MST | Severe Thunderstorm Warning | FGZ | Apache | 33 min |
| Aug 16, 4:25 PM MST | Severe Thunderstorm Warning | FGZ | Apache | 35 min |
| Aug 16, 4:34 PM MST | Severe Thunderstorm Warning | FGZ | Gila | 26 min |
| Aug 16, 4:42 PM MST | Flash Flood Warning | FGZ | Apache | 4 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.